Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 229, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 25, 2005, 6:09 PM MDT for Phillips County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2005, 6:09 PM MDT (00:09 UTC)
- Expired
- Aug 25, 2005, 6:47 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Phillips County, CO
The radar
The Goodland radar (KGLD), 145 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:14 PM MDT | TSTM WND GST 60 | N Holyoke, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 260009 SVRBOU COC095-260115- /O.NEW.KBOU.SV.W.0229.050826T0009Z-050826T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 609 PM MDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF HOLYOKE * UNTIL 715 PM MDT * AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF HOLYOKE...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANT VALLEY...HOLYOKE AND AMHERST. LAT...LON 4068 10239 4053 10239 4047 10179 4074 10179 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KBOU 260028 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 626 PM MDT THU AUG 25 2005 COC095-260115- /O.CON.KBOU.SV.W.0229.000000T0000Z-050826T0115Z/ PHILLIPS CO- 626 PM MDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM MDT FOR EASTERN PHILLIPS COUNTY... AT 614 PM MDT...TRAINED WEATHER SPOTTERS REPORTED AN ESTIMATED WIND GUST OF 60 MPH IN HOLYOKE. AT 625 PM MDT...THIS STORM WAS LOCATED 4 MILES EAST OF HOLYOKE...MOVING EAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANT VALLEY AND AMHERST. LAT...LON 4068 10239 4053 10239 4047 10179 4074 10179 $$ BARJENBRUCH
000 WWUS55 KBOU 260047 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 647 PM MDT THU AUG 25 2005 COC095-260057- /O.CAN.KBOU.SV.W.0229.000000T0000Z-050826T0115Z/ PHILLIPS CO- 647 PM MDT THU AUG 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PHILLIPS COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 4068 10239 4053 10239 4047 10179 4074 10179 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:45 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 25, 2:45 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT THU AUG 25 2005 .SHORT TERM...CONVECTION ONGOING ACRS THE CWFA. MUCH OF THIS IS BEING DRIVEN BY A SECONDARY BRANCH OF JET STREAM ENERGY. CONVECTION MIGHT LAST A BIT LONGER THAN USUAL AS A RESULT WITH A FEW CELLS LINGERING AFTER SUNSET. DUAL PRIMARY THREATS FM STORMS THIS EVENING AS AIRMASS ACRS ERN CWFA QUITE DISSIMILAR TO THAT OF THE MTNS. SNDGS SUPPORT MICROBURST TYPE STORMS IN THE HIGH COUNTRY WHILE MUCH BETTER DWPTS EXIST OVER THE FAR NORTHEAST. DWPTS IN THE LWR 60S EAST OF STERLING AND SOME LARGE HAIL PSBL AND SVR TSTM WATCH ONGOING FOR THE PLAINS. FOR THE REST OF THE SHORT TERM PERIOD...AIRMASS WL DRY OUT APPRECIABLY AFTER PASSAGE OF UPPER TROF OVERNIGHT. SOME COOLING WL OCCUR BHND THE TROF TMRW AND ATMS WILL PBLY BE TOO STBL FOR ANY CONVECTION ON THE PLAINS. THUS...WL RMV ALL POPS FOR THE ENTIRE FCST AREA TMRW. TEMPS IN CURRENT FCST LOOK ON TRACK. .LONG TERM...FRI NGT-SUN...MDLS BLD UPR RDG OVR CNTRL RCKYS THRU PRD. GUD CAPES ON PLAINS FRI EVE...BUT AMS IS CAPPED BY SUM MID LVL CIN. SAME IS TRUE ON SAT AFTN AND EVE...BUT CIN IS LESS AND WILL MENTION A SLIGHT CHC OF TSTMS FAVORING THE SRN PTN OF AREA. ON SUN ETA12 SOUNDINGS SHW DECENT CAPES WITH LTL CIN BUT NEITHER ETA OR GFS SHOWS ANY PCPN...SO WILL KEEP AMS DRY. THERE IS ALSO A WK SHT WAVE ON SAT AFTN WHICH MAY ENHANCE CNVCTV DVLPMNT THEN. TEMPS WILL BE A LTL COOLER ON SAT WITH HI PRES OVR AREA WITH SUM WARMING AGN ON SUN DUE TO DVLPG LEE TROFG. WILL MAKE ONLY SMALL ADJUSTMENTS TO MOS TEMP GUIDANCE BUT FAVOR WRMR ETA SFC TEMPS ON SUN OVR COOLER GFS MOS GUIDANCE VALUES. IN EXTENDED PRD...MON-THU...MDLS MAINTAIN FLAT UPR RDG OVR CNTRL RCKYS THRU PRD AS MAIN WLY FLO ALOFT WILL RMN TO N OF AREA. GFS SHWS NO PCPN ACROSS AREA THRU PRD...SO SEE NO REASON TO KEEP ANY IN FCST ATTM. TEMPS WILL BE A LTL COOLR ON TUE IF TIMING OF UPR TROF AND PAC CDFNT ARE ON TRACK. SAME MAY BE TRUE FOR THU...BUT MOS TEMP GUIDANCE VALUES ARE NOT REFLECTIVE OF THIS. TEMPS WILL BE NR OR SLIGHTLY ABV SEASONAL NORMS THR PRD. && .BOU...NONE. && 046/GARD...WFO BOULDER
Hazardous weather outlook, Aug 25, 10:33 AM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT THU AUG 25 2005 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON THE NORTHEAST PLAINS AND IN THE HIGH COUNTRY. SOME SEVERE STORMS WILL BE POSSIBLE AFTER 4 PM NEAR THE NEBRASKA BORDER WITH THE PRIMARY THREATS BEING STRONG WINDS AND LARGE HAIL. ONLY ISOLATED STORMS ARE EXPECTED IN THE FRONT RANGE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 046/GARD...WFO BOULDER
In the hours before
Local storm report, Aug 25, 5:03 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
503 PM MDT THU AUG 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL N AKRON 40.16N 103.21W
08/25/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
&&
JKLocal storm report, Aug 25, 5:24 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
524 PM MDT THU AUG 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL N AKRON 40.16N 103.21W
08/25/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0520 PM TSTM WND GST 11 SE AKRON 40.06N 103.05W
08/25/2005 60 MPH WASHINGTON CO TRAINED SPOTTER
&&
JKNearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.